Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 94, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jul 7, 2007, 1:15 PM EDT for Broward County, Miami-Dade County, Florida. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2007, 1:15 PM EDT (17:15 UTC)
- Expired
- Jul 7, 2007, 1:46 PM EDT
- In force
- 31 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
Counties Broward County, FL, Miami-Dade County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 5.3 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2252 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 812 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 071716 SVRMFL FLC011-086-071815- /O.NEW.KMFL.SV.W.0094.070707T1715Z-070707T1815Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 115 PM EDT SAT JUL 7 2007 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN BROWARD COUNTY IN SOUTH FLORIDA. NORTHEASTERN MIAMI-DADE COUNTY IN SOUTH FLORIDA. * UNTIL 215 PM EDT * AT 114 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MIAMI LAKES AND CAROL CITY... AND MOVING NORTHEAST AT 5 MPH. THIS STORM WILL AFFECT PEMBROKE PINES AND WEST HOLLYWOOD. SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 60 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 2593 8039 2584 8025 2602 8011 2608 8026 $$ GR
1 follow-up statement
000 WWUS52 KMFL 071746 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 143 PM EDT SAT JUL 7 2007 FLC011-086-071753- /O.CAN.KMFL.SV.W.0094.000000T0000Z-070707T1815Z/ BROWARD FL-MIAMI-DADE FL- 143 PM EDT SAT JUL 7 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MIAMI-DADE AND SOUTHEASTERN BROWARD COUNTIES IS CANCELLED... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORMS THAT WERE IN THE AREA HAD WEAKENED CONSIDERABLY AND THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. A REPORT WAS RECEIVED OF A 60 MPH GUST AND 4 TO 6 INCH DIAMETER BRANCHES BLOWN DOWN FROM AN OFF DUTY NWS EMPLOYEE IN MIAMI LAKES ABOUT 110 PM. LAT...LON 2593 8039 2584 8025 2602 8011 2608 8026 $$ GR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 10:36 AM EDT, 2 hours 39 minutes earlier.
Area forecast discussion, Jul 7, 10:36 AM EDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 1036 AM EDT SAT JUL 7 2007 .UPDATE...LATEST WATER VAPOR IMAGERY ALONG WITH MODEL ANALYSIS FIELDS SHOW THAT SOUTH FLORIDA REMAINS IN BETWEEN TWO MID/UPPER LEVEL RIDGES...WITH ONE LOCATED OVER THE GULF OF MEXICO AND THE OTHER EAST OF THE BAHAMAS. WEAK MID LEVEL TROUGHING IS INDICATED BETWEEN THESE FEATURES. VISIBLE SATELLITE AND SURFACE OBS SHOW CONVERGENCE OVER THE ATLANTIC WATERS THIS MORNING IN RESPONSE TO SOUTHEASTERLY SYNOPTIC FLOW EMERGING ACROSS THE BAHAMAS AND LIGHT OFFSHORE FLOW LATE LAST NIGHT/EARLY THIS MORNING OVER THE FL EAST COAST. THIS CONVERGENCE SHOULD CONTINUE TO WEAKEN AS LAND MASS HEATS UP TODAY AND ALLOWS AN EAST COAST SEA BREEZE TO PROGRESS INLAND...AND THIS IS FURTHER SUPPORTED BY LIGHT SE FLOW ALREADY BEGINNING TO TAKE SHAPE AT SOME EAST COAST OBS POINTS. CUMULUS ARE ALREADY BEGINNING TO DEVELOP RAPIDLY ACROSS THE INTERIOR AND ALSO THE SOUTHERN EVERGLADES THIS MORNING. THE 12Z MIAMI SOUNDING SHOWS PWATS STILL AROUND 2 INCHES ALONG WITH PLENTY OF INSTABILITY. EXPECT SHOWERS TO DEVELOP ACROSS INTERIOR LOCATIONS BY LATE MORNING/NOON HOUR VERY SIMILAR TO LAST SEVERAL DAYS...AND THEN LOOK FOR THUNDERSTORM ACTIVITY TO INCREASE BY EARLY TO MID AFTERNOON AS SEA/LAKE BREEZES DEVELOP AND ENHANCE LOCAL CONVERGENCE. SOUNDINGS SHOW VERY LIGHT SOUTHERLY FLOW IN THE LOW/MID LEVELS...SO ANY STORMS SHOULD BE SLOW MOVERS TODAY AND WILL BE CAPABLE OF PRODUCING VERY LOCALIZED HEAVY RAINFALL...WITH STORM MOTION ORIGINALLY A SLOW NORTHWARD DRIFT BUT EVENTUALLY DETERMINED PRIMARILY BY OUTFLOW PROPAGATION. THIS LIKELY MEANS THE BULK OF THE ACTIVITY WILL STAY INLAND FROM THE EAST COAST METRO AREAS. ALONG THE FL WEST COAST...CUMULUS DEVELOPMENT IS ALREADY UNDERWAY EVEN IN COASTAL COLLIER COUNTY THIS MORNING...AND WITH LIGHT STEERING FLOW EXPECT SHOWERS AND A FEW THUNDERSTORMS TO DEVELOP ACROSS THESE AREAS LATE THIS MORNING/EARLY THIS AFTERNOON BEFORE WEST COAST SEA BREEZE CAN PUSH ACTIVITY INLAND. .AVIATION...FR CONDITIONS ARE EXPECTED OVER ALL TERMINALS THROUGH AT LEAST 18Z...WITH ONLY ISOLD SHRA EXPECTED IN THE VICINITY OF KMIA...KTMB AND KOPF DURING THE LATE MORNING HOURS. AFTERNOON CONVECTION SHOULD AGAIN BEGIN TO DEVELOP AFTER 17Z. EXPECT MOST CONVECTION TO MOVE NORTHWARD UNDER A SOUTHERLY STEERING FLOW AND CONCENTRATE MAINLY ACROSS INTERIOR/LAKE OKEECHOBEE AND VCNTY PBI. MOST MVFR/IFR CONDITIONS TO STAY INLAND TODAY. UPDATE: STRASSBERG AVIATION: GR && .PREV DISCUSSION... /ISSUED 447 AM EDT SAT JUL 7 2007/ DISCUSSION... WHILE A DRIER AIR MASS IS STILL TRYING TO MAKE ITS WAY INTO THE LOCAL REGION...LATEST SATELLITE IMAGERY AND RECENT SUITE OF MODEL GUIDANCE SUGGEST THAT HUMID CONDITIONS WILL CONTINUE ACROSS SOUTH FLORIDA AGAIN TODAY. LOCAL MOISTURE CONVERGENCE CONTINUES ACROSS SOUTH FLORIDA WHILE DRIER AIR IS JUST EAST OF THE BAHAMAS. A SOUTHERLY TO SOUTH SOUTHWESTERLY SURFACE FLOW WILL CONTINUE ACROSS SOUTH FLORIDA TODAY. IN ADDITION A WEAK LOW LEVEL TROUGH WILL CONTINUE TO LINGER JUST OFF THE EAST COAST OF CENTRAL FLORIDA. LATEST GUIDANCE INDICATES MID LEVEL SYNOPTIC SCALE LIFT ACROSS SOUTH FLORIDA THIS AFTERNOON. GIVEN ALL THESE FACTORS CONVECTION SHOULD BE EXPECTED TODAY ACROSS SOUTH FLORIDA...WITH MORE NUMEROUS ACTIVITY ACROSS GLADES...HENDRY AND PALM BEACH COUNTIES...AND MORE SCATTERED IN NATURE ACROSS THE REMAINING COUNTIES. HEAVY SHOWERS CAN BE EXPECTED AGAIN WITH PWATS IN EXCESS OF TWO INCHES FORECAST FOR THIS AFTERNOON. THE GUIDANCE CONTINUES TO SUGGEST THAT THE LOW LEVEL RIDGE AND A DRIER AIR MASS IS EXPECTED TO BEGIN TO BUILD ACROSS SOUTH FLORIDA ON SUNDAY...WITH TIMING VARYING FROM EARLY SUNDAY TO LATE SUNDAY. AT ANY RATE LESS NUMEROUS CONVECTIVE ACTIVITY IS EXPECTED FOR SUNDAY AND DECREASING THROUGH MID WEEK...WITH THE CAVEAT THAT SHOWERS AND THUNDERSTORMS ARE FORECAST TO OCCUR BUT MORE SCATTERED IN NATURE AS COMPARED TO THE ACTIVITY OVER THE LAST FEW DAYS. THERE IS A WEAK TROPICAL WAVE NEAR HISPANIOLA THAT SHOULD HAVE NO IMPACT ON SOUTH FLORIDA AS IT CONTINUES WESTWARD. ANOTHER TROPICAL WAVE IS JUST TO THE EAST OF THE WINDWARD ISLANDS AND THE NORTHERN FRINGE OF THE WAVE MAY BRING LIMITED LOW LEVEL MOISTURE NEAR SOUTH FLORIDA LATE TUESDAY INTO WEDNESDAY. AVIATION... VFR CONDITIONS ARE EXPECTED OVER ALL TERMINALS THROUGH AT LEAST 17Z...WITH ONLY ISOLD SHRA EXPECTED IN THE VICINITY OF KMIA AND KTMB DURING MORNING HOURS. AFTERNOON CONVECTION SHOULD AGAIN BEGIN TO DEVELOP AFTER 17Z. EXPECT MOST CONVECTION TO MOVE NORTHWARD UNDER A SOUTHERLY STEERING FLOW AND CONCENTRATE MAINLY ACROSS INTERIOR/LAKE OKEECHOBEE AND VCNTY PBI. MARINE... TRANQUIL MARINE CONDITIONS EXPECTED ACROSS LOCAL ATLANTIC AND GULF WATERS THROUGH AT LEAST MONDAY. FIRE WEATHER... NO FIRE WEATHER CONCERNS AS MINIMUM RELATIVE HUMIDITIES ARE FORECAST TO REMAIN WELL ABOVE CRITICAL LEVELS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 90 78 90 79 / 60 20 40 20 FORT LAUDERDALE 90 79 90 80 / 40 20 30 20 MIAMI 91 78 91 79 / 40 20 30 20 NAPLES 92 77 91 77 / 40 20 30 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...60/BD SHORT TERM/AVIATION...47/RHG
Hazardous weather outlook, Jul 7, 4:38 AM EDT, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 438 AM EDT SAT JUL 7 2007 FLZ063-066>075-168-172>174-072045- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 432 AM EDT SAT JUL 7 2007 ...HIGH RISK OF WATERSPOUTS ATLANTIC WATERS THIS MORNING... ...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: THUNDERSTORMS ARE LIKELY AGAIN THIS AFTERNOON AND EVENING...MAINLY ACROSS INTERIOR, LAKE OKEECHOBEE AND NORTHEASTERN SECTIONS OF SOUTH FLORIDA. THERE IS A CHANCE OF THUNDERSTORMS ELSEWHERE. FREQUENT TO EXCESSIVE...DEADLY LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY HAZARDS ASSOCIATED WITH THESE STORMS. THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 40 MPH. WATERSPOUTS: LIGHT WINDS AT THE LOWER LEVEL OF THE ATMOSPHERE, ALONG WITH SHOWERS AND THUNDERSTORMS DEVELOPING OVER THE ATLANTIC WATERS, WILL RESULT IN A HIGH RISK OF WATERSPOUTS OVER THE ATLANTIC WATERS AND BISCAYNE BAY THIS MORNING. FLOODING: SLOW STORM MOTION AND ABUNDANT MOISTURE WILL RESULT IN HEAVY RAINFALL WITH ANY STORMS THAT DEVELOP. THIS WILL RESULT IN PONDING OF WATER ON POORLY DRAINED AREAS AND ROADWAYS, ESPECIALLY ACROSS NORTHERN INTERIOR SECTIONS AND NEAR LAKE OKEECHOBEE. TEMPERATURES: AFTERNOON TEMPERATURES IN THE MID 90S OVER THE INTERIOR PORTIONS OF SOUTH FLORIDA ALONG WITH HIGH MOISTURE CONTENT IN THE LOWER PORTION OF THE ATMOSPHERE WILL RESULT IN HEAT INDICES OF AROUND 105 DEGREES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE DEVELOPMENT OF STRONGER EASTERLY WINDS BY THE BEGINNING OF NEXT WEEK WILL RESULT IN AN INCREASING THREAT FOR RIP CURRENTS ALONG THE ATLANTIC COAST BEACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 4:46 AM EDT | Marine Weather Statement | MFL | 7 hr | |
| Jul 7, 1:19 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 3 hr |
| Jul 7, 1:19 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 2 hr |
| Jul 7, 4:00 PM EDT | Marine Weather Statement | MFL | 90 min | |
| Jul 7, 4:28 PM EDT | Special Marine Warning | MFL | 47 min | |
| Jul 7, 4:44 PM EDT | Severe Thunderstorm Warning | MFL | Glades | 46 min |
| Jul 7, 5:11 PM EDT | Special Marine Warning | MFL | 89 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.